Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2011, 1:52 PM EDT for Potter County, Tioga County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 1:52 PM EDT (17:52 UTC)
- Expired
- Jul 25, 2011, 2:45 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Potter County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 112 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 251752
SVRCTP
PAC105-117-251845-
/O.NEW.KCTP.SV.W.0179.110725T1752Z-110725T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 245 PM EDT
* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR ULYSSES...MOVING SOUTHEAST
AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISON VALLEY AROUND 200 PM EDT...
WESTFIELD AND GALETON AROUND 210 PM EDT...
GAINES AROUND 215 PM EDT...
ELKLAND AND LEETONIA AROUND 225 PM EDT...
LEONARD HARRISON STATE PARK AROUND 230 PM EDT...
WELLSBORO AND KEENEYVILLE AROUND 235 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4199 7692 4181 7689 4159 7688 4158 7692
4155 7697 4155 7701 4154 7760 4153 7760
4180 7782 4200 7782 4200 7693
TIME...MOT...LOC 1752Z 293DEG 32KT 4192 7777
$$
FORECASTER: RXR2 follow-up statements
000
WWUS51 KCTP 251807
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
207 PM EDT MON JUL 25 2011
PAC105-117-251845-
/O.CON.KCTP.SV.W.0179.000000T0000Z-110725T1845Z/
POTTER PA-TIOGA PA-
207 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR TIOGA AND NORTHEASTERN POTTER COUNTIES...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HARRISON VALLEY...OR
22 MILES NORTHWEST OF WELLSBORO...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GAINES AND KNOXVILLE AROUND 215 PM EDT...
ELKLAND AND LEETONIA AROUND 225 PM EDT...
LEONARD HARRISON STATE PARK AROUND 230 PM EDT...
WELLSBORO AND KEENEYVILLE AROUND 235 PM EDT...
MORRIS AND TIOGA AROUND 240 PM EDT...
COVINGTON AND BLOSSBURG AROUND 245 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4199 7692 4181 7689 4159 7688 4158 7692
4155 7697 4155 7701 4154 7760 4153 7760
4180 7782 4200 7782 4200 7693
TIME...MOT...LOC 1807Z 293DEG 32KT 4187 7761
$$
FORECASTER: RXR000
WWUS51 KCTP 251834
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
234 PM EDT MON JUL 25 2011
PAC105-251845-
/O.CAN.KCTP.SV.W.0179.000000T0000Z-110725T1845Z/
POTTER PA-
234 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POTTER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4199 7692 4165 7687 4163 7689 4162 7687
4159 7688 4158 7692 4155 7697 4155 7720
4170 7756 4195 7742 4200 7693
TIME...MOT...LOC 1835Z 293DEG 32KT 4179 7728
$$
PAC117-251845-
/O.CON.KCTP.SV.W.0179.000000T0000Z-110725T1845Z/
TIOGA PA-
234 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR TIOGA COUNTY...
AT 224 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES WEST OF KEENEYVILLE...OR 7 MILES NORTHWEST OF WELLSBORO...
MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRIS AND TIOGA AROUND 240 PM EDT...
COVINGTON AND MANSFIELD AROUND 245 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4199 7692 4165 7687 4163 7689 4162 7687
4159 7688 4158 7692 4155 7697 4155 7720
4170 7756 4195 7742 4200 7693
TIME...MOT...LOC 1835Z 293DEG 32KT 4179 7728
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:10 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 25, 12:10 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1210 PM EDT MON JUL 25 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE STATE THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD AHEAD OF THE FRONT TODAY AND EARLY TONIGHT. ANOTHER COLD FRONT WILL FOLLOW ON TUESDAY. THE TEMPERATURES WILL BE JUST A FEW DEGREES ABOVE SEASONAL NORMALS TODAY AND TUESDAY...THEN THE HEAT WILL BUILD AGAIN AS THE BIG UPPER LEVEL HIGH PRESSURE RIDGE BUILDS BACK INTO THE MID ATLANTIC AND SOUTHEASTERN UNITED STATES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SVR THUNDERSTORM WATCH NO 683 WAS RECENTLY ISSUED FOR APPROX THE NRN HALF OF THE CWA THROUGH 23Z TODAY. DISTINCT MID/UPPER LEVEL SHORT WAVE AHEAD OF A COLD FRONT /CURRENTLY PRESSING SE OF KBUF AND KERI/ WILL SUPPORT A BROAD AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING EAST ACROSS THE MID/LWR SUSQ VALLEY AND SOUTHERN PENN THROUGH THE MID AFTERNOON HOURS. THICKER CLOUD COVER...AND WEAKER DEEP-LAYER SHEAR IN THIS AREA WILL LIMIT THE SVR THREAT THIS AFTERNOON. A SECOND LINE OR TWO OF TSRA /WITH A CHANCE FOR SVR HAIL AND LOCALIZED DAMAGING WIND GUSTS WILL BE SUPPORTED WITHIN A RIBBON OF ENHANCED INSTABILITY...AND STRONGER DEEP/WESTERLY SHEAR ACROSS THE NRN HALF OF THE STATE. RAINFALL THROUGH 04Z TONIGHT WILL RANGE BETWEEN 0.60 AND 1.25 INCHES...WITH THE HEAVIEST ACROSS THE SE HALF OF PENN. TEMPS WILL BE HELD DOWN A BIT BY THE CLOUD COVER AND SHRA...AND WILL END UP ABOUT 5-10F COOLER TODAY VS SUNDAY...AND VERY CLOSE TO NORMALS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... THE FRONT ITSELF WILL COME IN SLIGHTLY LATER IN THE EVENING...AND COULD POP SOME SHRA/TSRA AS IT DOES SO. THE BULK OF THE PRECIP WILL BE OFF TO THE EAST OF THE CWA BEFORE MIDNIGHT...AND SKIES COULD CLEAR OUT BY MORNING. PATCHY FOG CAN BE EXPECTED DESPITE THE LOWERING SFC DEWPOINTS. MUGGINESS EARLY WILL TURN TO A MORE REFRESHING FEEL TO THE AIR AS DEWPOINTS LOWER 7-12F OVERNIGHT. KEPT MINS SLIGHTLY ABOVE MAV AND MET MOS IN THE NW HALF OF THE AREA...BUT HELD THEM CLOSER IN THE SE. AN UPPER LOW PASSING NORTH OF THE GREAT LAKES WILL ENHANCE THE UPPER TROUGH TONIGHT AND PUSH THE TROUGH AXIS OVERHEAD TUESDAY AFTERNOON. THIS WILL REINFORCE THE DRIER AIR AND CREATE INSTABILITY IN THE DAYLIGHT HOURS. EXPECT SCT TSRA IN THE N ON TUES AS THE MOST POTENT SHORT WAVE BRUSHES THE NRN MTS. 8H TEMPS IN THE MID TEENS WILL STILL ALLOW TEMPS TO GET AT OR SLIGHTLY ABOVE SEASONAL NORMALS...BUT STILL A NICE CHANGE FROM THE HEAT WAVE OF THIS PAST WEEK. THE TAIL OF THE LAST VORT MAX MAY DRAG ON THROUGH THE NIGHT...AND CANNOT RULE OUT A STRAY SHOWER ESP OVER THE SRN MTS TUES NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE PREDOMINATELY NORTHWEST FLOW WILL BRING IN COOLER BUT DRIER AIR WEDNESDAY. THE TEMPS WILL GO BACK UP RATHER QUICKLY AS THE 8H TEMPS AND MOISTURE RISE AGAIN LATE WED/THURS. GFS IS MORE AGGRESSIVE THAN THE NAM WITH THE WARM UP STARTING WEDNESDAY UNDER GOOD SUNSHINE. WITHOUT A SIGNIFICANT ANTICYCLONE IN PLACE OVER OR TO THE NE OF THE AREA...THIS SEEMS REASONABLE. THICKNESSES RISE BACK INTO THE 575-580 RANGE AND 5H HEIGHTS RISE OVER THE DEEP SOUTH THURSDAY AND FRIDAY. TEMPERATURES LATE IN THE WEEK CONTINUE TO TREND TO WIDESPREAD 90S BY THURSDAY AND COULD TOUCH THE CENTURY MARK IN SPOTS LATE IN THE WEEK. THE RIDGE WILL CONTINUE TO BUILD OVER THE REGION THROUGH THE WEEKEND. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... POOR FLYING CONDS WILL LAST ATLEAST THROUGH MIDDAY AT MOST CENTRAL PA AIRFIELDS. AREAS OF FOG PRODUCING MVFR AND IFR VSBYS WILL PERSIST FOR THE NEXT SEVERAL HOURS. SHOWERS AND THUNDERSTORMS NOW FORMING/MOVING TWD WRN SITES WILL PRODUCE MVFR/IFR VSBYS AND CIGS AS THEY MOVE THROUGH....OVER THE WESTERN AREAS THROUGH 18-20Z AND CENTRAL EASTERN AREAS FROM 15Z PAST 00Z. OUTLOOK... TUE...MORNING VFR...THEN ISOLATED TO SCATTERED MVFR TO BRIEF IFR CONDITIONS IN AFTERNOON TSRA. TUE NIGHT-FRI...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...DANGELO LONG TERM...DANGELO/CERU AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jul 25, 11:48 AM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 AM EDT MON JUL 25 2011 PAZ004>006-010>012-017>019-037-041-042-045-046-049-051>053-261600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 1148 AM EDT MON JUL 25 2011 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-050-056>059-063>066-261600- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 1148 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND MOVE THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Jul 25, 10:17 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 AM EDT MON JUL 25 2011
PAZ024-025-033-034-251445-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
1017 AM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEDFORD...
NORTHEASTERN SOMERSET...SOUTHERN CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...
AT 1016 AM EDT...A STRONG THUNDERSTORM WAS NEAR SIDMAN...MOVING
SOUTHEAST AT 15 MPH.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DUNLO AROUND 1030
AM...OGLETOWN AROUND 1040 AM AND BLUE KNOB STATE PARK AROUND 1050 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 219...STATE ROAD 56.
LAT...LON 4008 7858 4025 7909 4031 7905 4036 7900
4039 7899 4043 7896 4038 7847
FORECASTER: CERUSpecial weather statement, Jul 25, 11:02 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1102 AM EDT MON JUL 25 2011 PAZ063>065-251530- ADAMS PA-CUMBERLAND PA-YORK PA- 1102 AM EDT MON JUL 25 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES... AT 1058 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PINE GROVE FURNACE TO CARROLL VALLEY...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SIDDONSBURG AROUND 1110 AM... DILLSBURG AROUND 1120 AM AND ARENDTSVILLE AROUND 1130 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 234 AND 238...I-81 BETWEEN MILE MARKERS 32 AND 42. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. LAT...LON 4020 7694 3972 7700 3972 7747 4016 7743 FORECASTER: CERU/GARTNER
Special weather statement, Jul 25, 11:34 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EDT MON JUL 25 2011
PAZ057-063>065-251600-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-YORK PA-
1134 AM EDT MON JUL 25 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...SOUTHWESTERN DAUPHIN AND WESTERN YORK COUNTIES...
AT 1131 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MOUNT HOLLY SPRING TO EMMITSBURG...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL PRODUCE PENNY SIZE HAIL. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR GETTYSBURG AROUND 1140 AM...
CARLISLE AROUND 1150 AM AND YORK SPRINGS AROUND NOON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 243...I-81 BETWEEN
MILE MARKERS 36 AND 68...I-83 BETWEEN MILE MARKERS 38 AND 44.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4017 7737 4034 7685 3972 7684 3971 7712
3972 7744
FORECASTER: CERUSpecial weather statement, Jul 25, 12:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1206 PM EDT MON JUL 25 2011
PAZ057-059-063>066-251700-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1206 PM EDT MON JUL 25 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...SOUTHERN DAUPHIN...WEST CENTRAL LANCASTER...WESTERN
LEBANON AND YORK COUNTIES...
AT 1203 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RUTHERFORD HEIGHTS TO NEW SALEM TO HARNEY...MOVING EAST AT 15 MPH.
THESE STORMS WILL PRODUCE PEA SIZE HAIL AND INTENSE LIGHTNING. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL BE NEAR PENN NATIONAL RACE AROUND 1210 PM...HERSHEY
AROUND 1220 PM...PALMYRA AROUND 1230 PM...ANNVILLE AROUND 1240
PM...CLEONA AROUND 1250 PM AND FELTON AROUND 100 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 220 AND 265...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 37 AND 91...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4018 7736 4030 7707 4031 7699 4033 7692
4036 7694 4044 7677 4047 7643 3972 7651
3972 7734
FORECASTER: RXRSpecial weather statement, Jul 25, 12:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 PM EDT MON JUL 25 2011 PAZ004>006-251730- MCKEAN PA-POTTER PA-WARREN PA- 1245 PM EDT MON JUL 25 2011 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MCKEAN...NORTHWESTERN POTTER AND WARREN COUNTIES... AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF MCKEAN... POTTER AND WARREN COUNTIES AT 1242 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62... ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE ROAD 449. LAT...LON 4199 7774 4167 7895 4182 7962 4200 7961 FORECASTER: RXR
Special weather statement, Jul 25, 1:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 PM EDT MON JUL 25 2011
PAZ057-059-065-066-251800-
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
104 PM EDT MON JUL 25 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DAUPHIN...
SOUTHERN LEBANON...WESTERN LANCASTER AND YORK COUNTIES...
AT 100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELIZABETHTOWN TO 6 MILES SOUTH OF MANCHESTER...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR LAWN AROUND 110 PM...ANNVILLE AROUND
120 PM...MOUNT GRETNA AROUND 130 PM...CORNWALL AROUND 140 PM...
MOUNTVILLE AROUND 150 PM AND EAST PETERSBURG AROUND 200 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 248 AND 280...I-83 BETWEEN
MILE MARKERS 1 AND 33.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 94...STATE ROAD 501.
LAT...LON 3975 7700 4031 7674 4039 7625 4037 7621
4032 7615 3971 7642 3972 7700
FORECASTER: RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:04 PM EDT | Special Weather Statement | CTP | Mifflin | 26 min |
| Jul 24, 10:12 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jul 24, 11:12 PM EDT | Special Weather Statement | CTP | Montour | 33 min |
| Jul 25, 7:14 AM EDT | Special Weather Statement | CTP | Elk | 76 min |
| Jul 25, 8:06 AM EDT | Special Weather Statement | CTP | Potter | 69 min |
| Jul 25, 8:49 AM EDT | Special Weather Statement | CTP | Potter | 41 min |
| Jul 25, 10:12 AM EDT | Special Weather Statement | CTP | Somerset | 33 min |
| Jul 25, 10:17 AM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jul 25, 11:02 AM EDT | Special Weather Statement | CTP | Adams, Cumberland | 28 min |
| Jul 25, 11:34 AM EDT | Special Weather Statement | CTP | Adams, Cumberland | 26 min |
| Jul 25, 12:06 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lebanon, York | 54 min |
| Jul 25, 12:39 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 3 hr |
| Jul 25, 12:45 PM EDT | Special Weather Statement | CTP | McKean, Warren | 45 min |
| Jul 25, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 65 min |
| Jul 25, 1:04 PM EDT | Special Weather Statement | CTP | York | 56 min |
| Jul 25, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 31 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 61 min |
| Jul 25, 3:33 PM EDT | Areal Flood Advisory | CTP | Columbia, Schuylkill | 4 hr |
| Jul 25, 3:37 PM EDT | Special Weather Statement | CTP | Clearfield | 38 min |
| Jul 25, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Montour, Northumberland, Sullivan and 1 more | 47 min |
| Jul 25, 4:16 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Centre | 44 min |
| Jul 25, 4:27 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder, Union | 48 min |
| Jul 25, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more | 77 min |
| Jul 25, 4:55 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin | 50 min |
| Jul 25, 5:15 PM EDT | Special Weather Statement | CTP | Cambria | 30 min |
| Jul 25, 5:20 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Perry | 40 min |
| Jul 25, 5:29 PM EDT | Special Weather Statement | CTP | Schuylkill | 61 min |
| Jul 25, 7:10 PM EDT | Special Weather Statement | CTP | Tioga | 50 min |
| Jul 25, 7:58 PM EDT | Special Weather Statement | CTP | Tioga | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.